Throat Burned By A Pill!

2 Replies Updated



Conversation Starter

Jeff Says:


I tried posting this as a reply in another thread, but occurs to me that I should post iot in it's own thread, rather than hijacking someone else's. I'm new here, so I apologize if I've done anything wrong!

My problem / question:
I take several medications before bedtime every night. My mistake, having read about it elsewhere, is probably taking a couple or three different pills at a time. Three nights ago, one of the smaller pills got stuck in my throat and caused some painful burning. I washed it down with water, but the damage was done. Now I can only whisper and sometimes it hurts to swallow. Can anyone tell me which of the following medications might have been the one to burn my throat? Amitriptyline, Simvastatin, Carvedilol OL, Losartan Potassium, Escitalopram oxalate, and Metformin (I don't think it was the Metformin, since it's a large pill and the one that got stuck was a small one.

Also, is there an OTC gargle or med that will help heal the burn in my throat?

Needless to say, I will be MUCH more careful in the future. I had no idea that a prescription pill could do so much damage. Thanks to all for being here as I look for answers!

Jeff



Showing Replies 1 - 2 of 2 RSS Feed


of 1    
1
VerFree Says:

Saying which one it was would purely be guesswork, since there is no way to know for sure, any of them could cause such an issue, in the future make sure to take them with a full glass of water, and never dry swallow the tablets.

As to the burning issue, that is usually due to acid reflux, from the tablet being slow going down, so taking them separately can help prevent that, or swallowing them with a bit more liquid.

However, I will say that if it is the Losartan, you will usually know, because it also leaves a horrible aftertaste, I know this from experiencing of getting the pill stuck like that. LOL

As to the burning, it's really just going to take time, but some antacids, such as Tums, may help, if you are allowed to take them.

If the sensation continues, you should have it checked out by your doctor.

Do you frequently get heartburn, or acid reflux?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Jeff Says:

Re: VerFree (# 1)

Thanks! Luckily, my voice is back to normal. I really learned my lesson on taking pills!

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Throat Infection And Fever Body Pain
FOR TWO DAYS THROAT INFECTION AND FEVER BODY PAIN ## Have you seen a doctor for this? There are several things that can ... 7 replies
Throat is dry. On Phenermine
I have been taking phentermine and my mouth stays really dry...my tongue is white...kinda like the way it looks when you... 1 reply
throat infection-ACUTE PHARYNGITIS
My ENT doctor says I have acute pharyngitis. He prescribed pentids 200 for 6 months. Is it safe to have this antibiotic ... 1 reply
Throat infection
Is a dosage of 4x500mg Betamox twice a day for severe throat infection the norm. ## Hello, Hans! How are you? Yes, that ... 1 reply
throat burning, difficult to breathe, irregular cycles, abdominal pain
Am 22 yr female, my cycles is irregular , i went to a gynacologist , she preferred me to take neo pms and suggesting som... 1 reply
Throat Infection Tablets
Hi, I will be frequently getting throat infection. When i consult the doctor i came to know it happens due to dust and l... 1 reply
Throat sores
Prescribed 150mg clindamycin 4x/day for throat infection. Have taken 4 doses. See sores on the side and back of my throa... 1 reply
throat pain tablets
I had a severe throat pain 10days ago and got fever around 103'cal because of that doctor advised me to take augment...
throat infection and cough
I have been suffering from throat infection for 1 year nd due to infection in my throat i feel itchy throat with cough a...
Throat infection and its causes
I had a problems in thorat which is sore throat and pain ,,and consulted doctor ,he said that you have a tonsils problem...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20191231).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 15 October 2020.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA